Hail, Hot Springs
- When
- July 10, 3:34 PM MST to 3:39 PM MST
- Where
- Hot Springs County, 10 mi N of Kirby
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.950, -108.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 10, 1:30 PM MST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT TUE JUL 10 2001 WV SATL LOOP SHOWS SOME DISTINCT WX FEATURES MOVG THRU THE ROCKIES AND WRN U.S. MODELS SEEM OK WITH THE WV MOVG N THRU THE ROCKIES. ONE FRTHER W SEEMS TO BE POORLY HANDLED BY ETA/AVN BUT THIS FEATURE NOT LIKELY TO BE A FACTOR IN CWA WX OUTCOME TNGT. WL USE SATL PICS FOR FIRST PD PCPN COVRG AS CONVCTN FIRES UP. LEANING TWD SCT LWR ELEVTNS AND LIKELY MTNS. LOW TEMPS NOT FAR FM PREV NT DUE TO HI DEWPTS. ON WED THE FLOW IS PROGD MORE WSW IN THE 700-500MB LAYER DUE TO CIRCULTN OVR MT. STILL PLENTY OF MSTR ARND SO WOULD EXPECT SCT POPS MTNS AND LOW SCT POPS LWR ELVTNS. NOT MUCH CHG IN HI TEMPS FM TDY DUE TO CLDS/PCPN. WL KEEP LOW EVE POPS IN WED NT WITH MILD LOWS. ON THU ETA BRINGS SSW FLO BACK INTO CWA WITH AVN MORE WSW DUE POSTN OF UPR HI IN NEW MEX VS ETA UPR HI POSTN FRTHER E. THUS ETA WETTER THAN AVN AND WL USE PERSISTENCE AND SIDE WITH ETA. EXPECT HIGHS THURS CLOSE TO WED. IN EXTNDD MRF/EC CLOSE TO PREV ONES. BIGGEST CHG IS THE UPR LOW FORMATION OVER WA/OR AREA SUN NT INTO EARLY NEXT WEEK. THIS AS ELONGATED UPR HI SETTLES INTO NM/AZ. THIS PUTS WY IN SW FLO VS SSW FLOW. SOME DRYING HINTED FOR SAT BUT DOES HANG ON TO MSTR CENT/E CWA. THEN IT SEEMS THINGS TRY TO DRY OUT FOR SUN/MON. WL KEEP MODRY FCST SUN-TUE THINK UPR LO ADVANCEMENT FOR TUE TOO FAST AND WL NOT PLAY COOLING INTO CWA TUE. .RIW...NONE AR@
WYZ001>020-022>028-102330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1037 AM MDT TUE JUL 10 2001 THE SEVERE WEATHER POTENTIAL IN WESTERN AND CENTRAL WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. DISCUSSION...A VERY MOIST AIRMASS IS IN PLACE OVER CENTRAL AND WESTERN WYOMING TODAY. WITH AFTERNOON HEATING...THE AIRMASS OVER MOST OF THE AREA WILL BECOME QUITE UNSTABLE. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING WITH HEAVY RAIN BEING THE GREATEST THREAT. IN ADDITION...DAMAGING WIND AND HAIL IS A THREAT IN JOHNSON AND NATRONA COUNTIES. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IS POSSIBLE WITH THE STRONGEST STORMS. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING... FREMONT...HOT SPRINGS...PARK...JOHNSON...LINCOLN...NATRONA... SUBLETTE...SWEETWATER...TETON...WASHAKIE...BIG HORN WCJIN-WYNW-WYSW-WYNE AR
WYZ001>020-022>028-102045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 144 PM MDT TUE JUL 10 2001 ...THUNDERSTORMS BLOSSOMING OVER WEST AND CENTRAL WYOMING... AT 140 PM MDT...DOPPLER RADAR SHOWED THUNDERSTORMS BEGINNING TO FIRE UP OVER MUCH OF WESTERN AND CENTRAL WYOMING. THIS ACTIVITY IS EXPECTED TO INCREASE RAPIDLY AS THE AFTERNOON PROGRESSES. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND HEAVY DOWNPOURS. IF YOU ARE INVOLVED IN OR PLAN OUTDOOR ACTIVITIES THIS AFTERNOON... BE PREPARED FOR APPROACHING THUNDERSTORMS. AVOID MAKING YOURSELF A TARGET FOR LIGHTNING...ESPECIALLY ON OPEN WATER OR EXPOSED HIGH TERRAIN. AEM WCJIN-WYNW-WYNE-WYSW
WYZ004-008-009-102230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 331 PM MDT TUE JUL 10 2001 ...STRONG THUNDERSTORMS WEST OF MEETEETSE AND GRASS CREEK... AT 325 PM MDT...DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS IN A LINE FROM 5 MILES WEST OF MEETEETSE TO 5 MILES SOUTHWEST OF GRASS CREEK IN THE WESTERN BIG HORN BASIN. THESE STORMS WERE MOVING VERY SLOWLY TO THE NORTHEAST AT 3 TO 5 MPH. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL WITH POSSIBLE LOCAL FLOODING ALONG CREEKS...STREAMS AND IN LOW LYING AREAS. PEOPLE IN THE AFFECTED AREA SHOULD BE ALERT FOR THESE STORMS. A SUDDEN AND RAPID RISE ALONG CREEKS AND WASHES CAN OCCUR AT WDISTANCES WELL AWAY FROM THE STORMS. IF YOU OBSERVE FLOODING OR SEVERE WEATHER CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY IMMEDIATELY. WCJIN-WYNW AEM
WYZ028-102245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 339 PM MDT TUE JUL 10 2001 ...HEAVY RAIN AND SOME FLOODING WITH STORMS IN EASTERN JOHNSON COUNTY... AT 335 PM MDT...DOPPLER RADAR SHOWED CLUSTER OF STRONG THUNDERSTORMS IN EASTERN JOHNSON COUNTY. THESE STORMS WERE EAST OF INTERSTATE 25 AND SOUTH OF INTERSTATE 90 EXTENDING SOUTH TO 10 MILES NORTHEAST OF SUSSEX. THE STORMS WERE NEARLY STATIONARY AND PRODUCING AREAS OF VERY HEAVY RAINFALL AND LOCALIZED FLOODING IN LOW LYING AREAS. FREQUENT LIGHTNING AND SMALL HAIL WILL ALSO BE THREATS FROM THESE STORMS. PEOPLE IN THE AFFECTED AREA SHOULD BE ALERT FOR THESE STORMS. A SUDDEN AND RAPID RIScE ALONG CREEKS AND WASHES CAN OCCUR AT DISTANCES WELL AWAY FROM THE STORMS. IF YOU OBSERVE FLOODING OR SEVERE WEATHER CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY IMMEDIATELY. WCJIN-WYNE-WYSW AEM
The Riverton/Lander radar (KRIW), 101 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259679.